P361 Risk of persistent gastrointestinal inflammation after treatment with immune checkpoint inhibitors
Jeay, M.(1)*;Carbonnel, F.(1);Robert, C.(2);Bellanger, C.(1);Meyer, A.(1);
(1)Assistance Publique-Hôpitaux de Paris- Hôpital Bicêtre, Gastroenterology, Le Kremlin Bicêtre, France;(2)Institut Gustave Roussy, Dermatology unit- department of Medicine, Villejuif, France;
Immune checkpoint inhibitors (ICI) can cause immune-mediated gastrointestinal toxicity, but the long-term persistence of this toxicity is unknown. We aimed to describe the characteristics of patients with gastrointestinal inflammation persisting more than six months after discontinuation of ICI.
We included consecutive patients treated between October 2010 and March 2022 for endoscopic or histological gastrointestinal inflammation persisting at least six months after the last administration of ICI.
Among 178 patients treated for a gastrointestinal immune-mediated adverse event during ICI therapy, 14 (8%) patients had chronic lesions persisting more than 6 months after the last ICI administration. The median follow-up time was 13 months after discontinuation of ICI. The most common symptom was watery diarrhea (54%). Ten (77%) patients had colon involvement and three (21%) had ileal involvement. Ten patients (77%) had an inflammatory phenotype, while two (15%) had a penetrating and one had (8%) a stricturing phenotype. All patients had lymphoplasmacytic infiltrate and basal plasmacytosis, and s54%) had crypt distortion. Two (15%) patients underwent surgery and nine (69%) received specific treatment, including five treated with vedolizumab. Among the patients who were followed up for at least one year, endoscopic lesions persisted at 1 year after stopping ICI in 4/6 patients, and at 2 years in 3/4 patients.
Eight percent of patients who had gastrointestinal toxicity due to ICI develop chronic inflammatory bowel disease characterized by watery diarrhea, colitis and lymphoplasmacytic infiltrate.